Revista Matemática Iberoamericana


Full-Text PDF (242 KB) | Metadata | Table of Contents | RMI summary
Volume 28, Issue 3, 2012, pp. 759–772
DOI: 10.4171/RMI/690

Published online: 2012-07-16

An elliptic variational problem involving level surface area on Riemannian manifolds

Eduardo V. Teixeira[1] and Lei Zhang[2]

(1) Universidade Federal do Ceará, Fortaleza, Brazil
(2) University of Florida, Gainesville, USA

We study a variational problem involving a Dirichlet integral and the area of a level surface on arbitrary $n$-dimensional Riemannian manifolds. We prove optimal regularity results for minimizers and derive a jump condition along the level surface. We also obtain smoothness of the interface up to a small singular set of Hausdorff dimension less then or equal to $n-8$.

Keywords: Monotonicity formula, variational form, free boundary problems

Teixeira Eduardo, Zhang Lei: An elliptic variational problem involving level surface area on Riemannian manifolds. Rev. Mat. Iberoamericana 28 (2012), 759-772. doi: 10.4171/RMI/690